Alert archive / New York / Wind Advisories in 2007

Wind Advisory 1, NWS Buffalo, NY

November 27, 20075 counties in New York

NWS Buffalo, NY issued this wind advisory at Nov 27, 2007, 9:41 AM EST for 5 counties in New York. It took effect at Nov 27, 2007, 3:00 PM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 9:41 AM EST (14:41 UTC)
In effect from
Nov 27, 2007, 3:00 PM EST
Expired
Nov 27, 2007, 7:21 PM EST
In force
4 hr
Issued by
NWS Buffalo, NY

Counties Erie County, NY, Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 38 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 271441
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
941 AM EST TUE NOV 27 2007

...STRONG WINDS EXPECTED LATE THIS AFTERNOON AND EVENING...

.A POTENT STORM SYSTEM OVER THE NORTHERN GREAT LAKES THIS MORNING
WILL MOVE SOUTHEAST ACROSS SOUTHERN ONTARIO THROUGH THIS EVENING.
STRONG WINDS TO THE SOUTH OF THE TRACK OF THIS STORM WILL AFFECT
THE NIAGARA FRONTIER AND PORTIONS OF THE LOWER GENESEE VALLEY...
INCLUDING THE BUFFALO AND ROCHESTER METRO AREAS LATE THIS
AFTERNOON AND EARLY THIS EVENING.

NYZ001>003-010-011-272245-
/O.NEW.KBUF.WI.Y.0001.071127T2000Z-071128T0300Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA
941 AM EST TUE NOV 27 2007

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
EST THIS EVENING. 

A POTENT STORM SYSTEM DROPPING SOUTHEAST ACROSS SOUTHERN ONTARIO
WILL PRODUCE STRONG WINDS ACROSS THE AREA THIS AFTERNOON...
CONTINUING INTO THIS EVENING.

SUSTAINED WINDS OF 25 TO 35 MPH WILL DEVELOP WITH GUSTS AS HIGH AS
55 MPH CAN BE EXPECTED STARTING AROUND 3 PM THIS AFTERNOON AND
CONTINUING INTO THIS EVENING.

SINCE THE STRONG WINDS WILL BE AFFECTING THE AREA DURING THE
EVENING COMMUTE...MOTORISTS ARE URGED TO DRIVE WITH CAUTION.
WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON
ELEVATED HIGHWAYS AND IF YOU ARE DRIVING A HIGH PROFILE VEHICLE.

WINDS ARE EXPECTED TO DIMINISH BY LATE EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

TMA
2 follow-up statements
000 
WWUS71 KBUF 272038
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EST TUE NOV 27 2007

...STRONG WINDS EXPECTED LATE THIS AFTERNOON AND EVENING...

.A POTENT STORM SYSTEM OVER GEORGIAN BAY LATE THIS AFTERNOON WILL
MOVE SOUTHEAST ACROSS SOUTHERN ONTARIO THROUGH THIS EVENING.
STRONG WINDS TO THE SOUTH OF THE TRACK OF THIS STORM WILL AFFECT
THE NIAGARA FRONTIER AND PORTIONS OF THE LOWER GENESEE VALLEY...
INCLUDING THE BUFFALO AND ROCHESTER METRO AREAS LATE THIS
AFTERNOON AND EARLY THIS EVENING.

NYZ001>003-010-011-280300-
/O.CON.KBUF.WI.Y.0001.000000T0000Z-071128T0300Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA
338 PM EST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

A POTENT STORM SYSTEM DROPPING SOUTHEAST ACROSS SOUTHERN ONTARIO
WILL PRODUCE STRONG WINDS ACROSS THE AREA LATE THIS AFTERNOON...
CONTINUING INTO THIS EVENING.

SUSTAINED WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS AS HIGH AS
55 MPH CAN BE EXPECTED INTO THIS EVENING. THE STRONGEST WINDS
WILL LIKELY IMPACT AREAS ALONG THE LAKE ERIE SHORELINE AND AREAS
DOWNWIND OF LAKE ERIE.

THESE WINDS MAY BE STRONG ENOUGH TO BRING DOWN TREE LIMBS AND
POWER LINES...POSSIBLY LEADING TO ISOLATED POWER OUTAGES.

AT 323 PM EST...A 51 MPH WIND GUST WAS REPORTED AT THE BUFFALO 
AIRPORT. AT 329 PM EST...A 46 MPH WIND GUST WAS REPORTED AT
NIAGARA FALLS.

SINCE THE STRONG WINDS WILL BE AFFECTING THE AREA DURING THE
EVENING COMMUTE...MOTORISTS ARE URGED TO DRIVE WITH CAUTION.
WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY
ON ELEVATED HIGHWAYS AND IF YOU ARE DRIVING A HIGH PROFILE
VEHICLE.

WINDS ARE EXPECTED TO START DIMINISHING BY 10 PM THIS EVENING THEN
DIMINISH RAPIDLY AFTER MIDNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

TMA
000 
WWUS71 KBUF 280021
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
721 PM EST TUE NOV 27 2007


NYZ001>003-010-011-280130-
/O.CAN.KBUF.WI.Y.0001.000000T0000Z-071128T0300Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA
721 PM EST TUE NOV 27 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED EARLY THIS EVENING...WHILE THEY WILL BE
QUITE BRISK FOR AWHILE...THEY ARE NOT STRONG ENOUGH TO CONTINUE
THE WIND ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Nov 27, 7:00 AM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Nov 27, 7:00 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
700 AM EST TUE NOV 27 2007

.SYNOPSIS...
LOW PRESSURE THAT BROUGHT SIGNIFICANT RAINFALL TO THE AREA YESTERDAY
WILL CONTINUE TO WITHDRAW NORTHEAST TODAY ACROSS THE CANADIAN
MARITIMES. IN THE MEANTIME A SECONDARY LOW WILL SWING SOUTHEAST FROM
THE UPPER GREAT LAKES AND MOVE ACROSS OUR REGION LATE TODAY AND
EARLY TONIGHT. HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST LATE
TONIGHT AND WEDNESDAY. ANOTHER LOW IS FORECAST TO TRACK NORTHEAST
ACROSS THE CENTRAL GREAT LAKES WEDNESDAY NIGHT INTO QUEBEC THURSDAY.
A SHOT OF COLD AIR WILL MOVE INTO OUR REGION IN ITS WAKE WITH THE
POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOW OVER PARTS OF THE REGION
FROM THURSDAY AFTERNOON INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE THAT BROUGHT SIGNIFICANT RAINFALL TO THE AREA YESTERDAY
WILL WITHDRAW NORTHEASTWARD ACROSS THE CANADIAN MARITIMES TODAY.
THERE WILL BE SOME LEFTOVER SNOW SHOWERS ON THE BACK SIDE OF THIS
SYSTEM IN THE COLDER COLUMN OF AIR IN ITS WAKE BUT THE MAIN PLAYER
TO CONSIDER LATER TODAY IS A SECONDARY SURFACE LOW EXPECTED TO SWING
SOUTHEAST ACROSS THE GREAT LAKES TO OUR REGION BY THIS EVENING. THIS
IS IN RESPONSE TO A VIGOROUS UPPER SHORT WAVE TROUGH WHICH WAS
EVIDENT ON WV IMAGERY WEST OF JAMES BAY AS OF 07Z. LIKELY POPS LOOK
GOOD WITH THIS SECONDARY SYSTEM BUT BOUNDARY LAYER TEMPERATURES WILL
BE JUST WARM ENOUGH FOR THE SNOW SHOWERS TO BE WET IN NATURE OR MIX
WITH RAIN. ANY SNOW ACCUMULATIONS WILL BE OVER HIGHER TERRAIN AND
MINOR. THE REAL CONCERN WILL BE THE WIND FIELD LATE TODAY AND
THIS EVENING. WRF-NAM AND GFS BOTH ARE INDICATING A 45 TO 50 KNOT
850 MB JET MOVING ACROSS US WITH 40 KNOTS AS LOW AS 925 MB. THERE IS
ALSO A FAIRLY STRONG ISALLOBARIC COMPONENT TO CONSIDER AS THE
SECONDARY LOW MOVES THROUGH. THE STRONGEST WINDS WILL BE ACROSS THE
NIAGARA FRONTIER TO THE EASTERN LAKE ONTARIO COUNTIES BUT AT THIS
TIME WE WILL KEEP WINDS BELOW ADVISORY CRITERIA. GUSTS UP TO 40 MPH
WILL LIKELY BE COMMON FOR A FEW HOUR PERIOD.

STILL LOOKING FOR A POTENTIAL FOR A QUICK SHOT OF ACCUMULATING SNOW
ACROSS THE TUG HILL PLATEAU THIS EVENING AS THE SECONDARY LOW MOVES
EAST BUT AT THIS TIME WE WILL KEEP AMOUNTS BELOW ADVISORY CRITERIA.
THIS WILL HAVE TO BE MONITORED. COLD AIR WILL DEEPEN ACROSS THE
REGION OVERNIGHT ON A NORTHWEST FLOW BUT WINDS WILL BE ON THE
DECREASE AS HIGH PRESSURE BUILDS EAST FROM THE CENTRAL LAKES. LAKE
EFFECT ON THE NORTHWEST FLOW SHOULD BE MULTIBANDED SOUTHEAST OF BOTH
LAKES WITH LOCALIZED AND ONLY MINOR ACCUMUALTIONS EXPECTED.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL CREST OVER US ON WEDNESDAY WITH FAIR WEATHER
STILL A GOOD BET. WARM ADVECTION WEDNESDAY NIGHT AS LOW PRESSURE
MOVES THE THE UPPER GREAT LAKES TO WESTERN QUEBEC. IT LOOKS LIKE
ENOUGH MILD AIR FOR THE BULK OF THE PRECIP TYPE TO BE IN THE FORM OF
RAIN AND SNOW SHOWERS MIXED. SOME MINOR ACCUMULATIONS OF SNOW
POSSIBLE.

OUR BIGGEST CONCERN DURING THIS PERIOD WILL BE THE POTENTIAL FOR
SIGNIFICANT LAKE EFFECT SNOW LATE THURSDAY INTO THURSDAY NIGHT AS
850 MB TEMPERATURES ARE EXPECTED TO DROP TO MINUS 12-14C AND THE
WINDS WELL ALIGNED FROM THE WEST. TOO EARLY FOR WATCHES AT THIS TIME
BUT STAY TUNED.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE SOUTH OF THE REGION AND A PERSISTENT UPPER TROUGH OVER
HUDSON BAY WILL KEEP A STREAM OF COLD AIR ACROSS THE GREAT LAKES AND
THE NORTHERN STATES. SCATTERED SNOW SHOWERS WILL BE ACCOMPANIED BY
AREAS OF LAKE EFFECT SNOW TO THE EAST OF THE LAKES DURING FRIDAY AND
EARLY SATURDAY. WINDS BECOME MORE SOUTHWESTERLY ACROSS THE LAKES ON
FRIDAY AFTERNOON AND NIGHT WHICH MAY PRODUCE A SIGNIFICANT LAKE
EFFECT SNOW FOR METRO BUFFALO AND WATERTOWN.

DRIER AIR SHOULD REDUCE THE SCATTERED SNOW SHOWERS AWAY FROM THE
LAKE INFLUENCES ON SATURDAY AFTERNOON THROUGH SUNDAY MORNING. A LOW
DEVELOPING IN THE CENTRAL TO SOUTHERN PLAINS LIFTS ACROSS THE OHIO
VALLEY AND BRINGS WIDESPREAD SNOW TO THE REGION SUNDAY NIGHT AND
MONDAY. THIS COULD BE A SIGNIFICANT SNOW EVENT FOR NEW YORK STATE IF
THE GFS PANS OUT AS BUFKIT FORECAST FOR EARLY MONDAY DEPICTS AS MUCH
AS A FOOT OF SYNOPTIC SNOW OVER PORTIONS OF CENTRAL NY. OTHER
MODELS...ECMWF IN  PARTICULAR...SHOWS A WARMER SOLUTION WITH THE LOW
TRACKING TO THE WEST THEN NORTH OF THE STATE WHICH WOULD BE A RAIN
EVENT FOLLOWED BY SNOW...BUT WILL STAY WITH THE GFS AT THIS TIME AS
IT HAS SHOWN PERSISTENCE AND CONSISTENCY IN THIS PATTERN.

LOOKING FURTHER AHEAD...MODEL GUIDANCE IS IN REASONABLE AGREEMENT IN
THE LONG TERM PATTERN EVOLUTION. GEFS ENSEMBLE 5 DAY RUNNING AVERAGE
500MB HEIGHT ANOMALIES CENTERED ON DEC 7TH SHOWS A MASSIVE POSITIVE
HEIGHT ANOMALY CENTERED NEAR BARROW ALASKA. THE MASSIVE RIDGE
FORECAST TO BUILD ACROSS ALASKA AND BRIDGE THROUGH THE ARCTIC OCEAN
AND ACROSS THE POLE WILL AID IN THE DEVELOPMENT OF SIGNIFICANT CROSS
POLAR FLOW. MEANWHILE A NEGATIVE HEIGHT ANOMALY IS FORECAST TO
DEVELOP ACROSS MUCH OF THE NORTHERN TIER OF THE CONUS AS THE POLAR
VORTEX DROPS SOUTH ACROSS HUDSON BAY. THE LONGWAVE PATTERN IS NEARLY
IDEAL FOR LONG LASTING BELOW NORMAL TEMPERATURES THROUGH THE FIRST
FEW WEEKS OF DECEMBER...AND THE POSITION OF LARGE SCALE FEATURES
SUGGESTS NUMEROUS CLIPPERS DROPPING ACROSS THE GREAT LAKES IN THE
MEAN NW FLOW. THE POTENTIAL FOR MAJOR AND LONG LASTING LAKE EFFECT
SNOW EVENTS SHOULD BE UNDERSTOOD GIVEN SUCH A PATTERN FOR THE FIRST
FEW WEEKS OF DECEMBER.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
COLD AIR TRAILING LOW PRESSURE MAINTAINING LOW CLOUDS AND AREAS OF A
MIX OF RAIN AND WET SNOW. CIGS WILL VARY BETWEEN 1500 AND 3000 FEET
WITH PERIODS OF 600 TO 1200 FT CEILINGS. VSBYS IN PRECIP WILL RANGE
FROM 2SM WITH DRIZZLE AND LIGHT SNOW AT THE LOW END TO UNLIMITED
VSBY IN LIGHT RAIN. A COMPACT LOW PRESSURE AREA MOVING SOUTHEAST
ALONG THE LAKES WILL BRING A WINDY EPISODE FROM MID AFTERNOON
THROUGH THE LATE EVENING...MAINLY FROM 20Z TO 02Z IN THE WEST AND
22Z TO 04Z EAST OF LAKE ONTARIO. MAINLY WESTERLY WINDS WILL INCREASE
TO 20 TO 30 KNOTS WITH GUSTS NEAR 40 KNOTS AND WILL BE ACCOMPANIED
BY A PERIOD OF SNOW OR RAIN AND SNOW. THE  LOW WILL PASS QUICKLY AND
WINDS WILL SHIFT TO THE NORTHWEST AND DIMINISH DURING THE OVERNIGHT
HOURS.

LOOKING FURTHER AHEAD...HIGH PRESSURE WILL PROVIDE US WITH DRY
WEATHER AND VFR CONDITIONS FOR WEDNESDAY. A CLIPPER-TYPE SYSTEM WILL
THEN CROSS THE AREA WITH A GENERAL THREAT OF MIXED RAIN AND SNOW
SHOWERS LATE WEDNESDAY NIGHT AND MAINLY LAKE EFFECT SNOWS ON
THURSDAY...CONTINUING THROUGH FRIDAY.

&&

.MARINE...
AS A COMPACT LOW PRESSURE AREA MOVES ACROSS THE LAKES TODAY AND THIS
EVENING...A TIGHTENING PRESSURE GRADIENT ALONG WITH COLD AIR
ADVECTION WILL STRENGTHEN WINDS TO GALE FORCE ON BOTH LAKES ERIE AND
ONTARIO FOR A PERIOD FROM THIS AFTERNOON INTO THE EARLY NIGHT. GALE
WARNINGS WILL REMAIN IN EFFECT TODAY AND EARLY TONIGHT. WINDS WILL
NOT QUITE REACH GALE FORCE ON THE NIAGARA RIVER DOWN TO THE BUFFALO
HARBOR...BUT WILL BE STRONG ENOUGH TO WARRANT SMALL CRAFT ADVISORIES.

LOOKING FARTHER OUT...WINDS WILL SUBSIDE BELOW SMALL CRAFT CRITERIA
ON WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE LOWER LAKES.
SOUTHWEST WINDS WILL LIKELY PICK UP TO SMALL CRAFT CRITERIA IN
ADVANCE OF A FAST MOVING CLIPPER WEDNESDAY NIGHT. BEHIND THIS SYSTEM
WESTERLY WINDS COULD APPROACH GALE FORCE THURSDAY AND THURSDAY
NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...GALE WARNING FROM 11 AM THIS MORNING TO MIDNIGHT EST TONIGHT
         FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT
         EST TONIGHT FOR LEZ020.
         GALE WARNING FROM 11 AM THIS MORNING TO 2 AM EST
         WEDNESDAY FOR LOZ042>045-062>065.

&&

SYNOPSIS...SAGE/TMA
NEAR TERM...SAGE
SHORT TERM...SAGE
LONG TERM...HITCHCOCK/WCH
AVIATION...RSH/WCH
MARINE...WCH
Hazardous weather outlook, Nov 27, 5:14 AM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
514 AM EST TUE NOV 27 2007

NYZ001>008-010>014-019>021-085-281015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
514 AM EST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

SUSTAINED WIND SPEEDS WILL INCREASE TO AROUND 30 MPH LATE THIS
AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 45 MPH ARE
LIKELY...ESPECIALLY FROM THE NIAGARA FRONTIER TO WELL EAST OF
ROCHESTER. THIS IS JUST BELOW WIND ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SIGNIFICANT LAKE EFFECT SNOW IS POSSIBLE FROM LATE THURSDAY
AFTERNOON THROUGH FRIDAY AS MUCH COLDER AIR FILTERS INTO THE
REGION. WHILE IT REMAINS TOO EARLY TO BE SPECIFIC ON EXACT
LOCATION OR INTENSITY...FORECAST WIND DIRECTION APPEARS TO FAVOR
AREAS FROM SKI COUNTRY INTO THE WESTERN SOUTHERN TIER OFF LAKE
ERIE AND THE TUG HILL PLATEAU REGION EAST OF LAKE ONTARIO.

AFTER FRIDAY...THERE IS A HIGH DEGREE OF UNCERTAINTY ON WHERE THE
LAKE EFFECT SNOW BANDS WILL BE LOCATED. A FEW OF THE FORECAST
MODELS SUGGEST WINDS WILL BECOME MORE SOUTHWEST...WHICH MAY PUSH
LAKE EFFECT SNOW NORTH INTO BUFFALO AND WATERTOWN.

THERE IS A CHANCE OF A MORE WIDESPREAD SNOWFALL FROM SUNDAY
AFTERNOON INTO MONDAY AS A LARGE STORM SYSTEM MOVES OUT OF THE
SOUTHERN PLAINS AND UP THE EASTERN SEABOARD. THERE IS A HIGH
DEGREE OF UNCERTAINTY WITH THE TRACK OF THIS SYSTEM GIVEN THE TIME
RANGE.

LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS THIS WEEK FOR
UPDATED INFORMATION ON THE POTENTIAL FOR SIGNIFICANT WINTER
WEATHER ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-SLZ022-024-281015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
514 AM EST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-281015-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
514 AM EST TUE NOV 27 2007

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EST
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-281015-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
514 AM EST TUE NOV 27 2007

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 9:52 AM ESTWinter Weather AdvisoryBUFCattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more12 hr
Nov 27, 3:49 PM ESTLake Effect Snow WatchBUFCattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more23 hr

Nearby

Wind Advisories in New York, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.